Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 29, NWS St. Louis, MO

April 2, 2022Franklin County, Jefferson County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 2, 2022, 8:49 AM CDT for Franklin County, Jefferson County, Missouri. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Apr 2, 2022, 8:49 AM CDT (13:49 UTC)
Expired
Apr 2, 2022, 6:16 PM CDT
In force
9 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, MO, Jefferson County, MO

The radar

The St Louis radar (KLSX), 31 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Pacific (PCFM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
23 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07017020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

300 
WGUS43 KLSX 021349
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
849 AM CDT Sat Apr 2 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following river in Missouri...

  Meramec River at Pacific.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC071-099-040000-
/O.NEW.KLSX.FL.W.0029.220402T1349Z-220404T0000Z/
/PCFM7.1.ER.220402T1326Z.220402T1330Z.220402T1800Z.NO/
849 AM CDT Sat Apr 2 2022

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Meramec River at Pacific.

* WHEN...From this morning to tomorrow evening.

* IMPACTS...At 15.0 feet, Flood Stage.  Farm and pasture land begins 
  to flood.

* ADDITIONAL DETAILS...
  - At 8:30 AM CDT Saturday the stage was 15.0 feet.
  - Forecast...The river is expected to crest just above flood
    stage around midday today before falling back below flood
    stage by this evening.
  - Flood stage is 15.0 feet.


&&

             Fld   Observed        Forecasts (7 am CDT)
Location     Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Meramec River
Pacific      15.0  15.0  Sat 8 am  12.7  6.7   4.5   3.6   2.6


&&

LAT...LON 3838 9085 3840 9090 3848 9080 3849 9064
      3845 9065


$$

Gosselin
1 follow-up statement
370 
WGUS83 KLSX 022316
FLSLSX

Flood Statement
National Weather Service St Louis MO
616 PM CDT Sat Apr 2 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Meramec River at Pacific.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC071-099-030030-
/O.CAN.KLSX.FL.W.0029.000000T0000Z-220402T2316Z/
/PCFM7.1.ER.220402T1326Z.220402T1845Z.220402T2215Z.NO/
616 PM CDT Sat Apr 2 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Meramec River at Pacific.

* ADDITIONAL DETAILS...
  - At 6:00 PM CDT Saturday the stage was 14.9 feet.
  - Forecast...The river is expected to fall to 2.0 feet early
    Friday afternoon.


&&

             Fld   Observed        Forecasts (7 pm CDT)
Location     Stg   Stg   Day/Time  Sun   Mon   Tue   Wed   Thu

Meramec River
Pacific      15.0  14.9  Sat 6 pm  9.7   5.2   4.1   3.1   2.3


&&

LAT...LON 3838 9085 3840 9090 3848 9080 3849 9064
      3845 9065


$$

Pfahler

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 2, 6:44 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 2, 6:44 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
644 AM CDT Sat Apr 2 2022

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 340 AM CDT Sat Apr 2 2022

Latest regional analysis shows an upper level trough extending south
through Minnesota and Iowa with a vort max positioned at the
southern end of the trough. A southern stream shortwave is
positioned over eastern Oklahoma and western Arkansas. Both involve
weak surface lows progressing west to east this morning with a cold
front and weak convergence trailing the northern system. A broad
expanse of broken/overcast skies can be seen on IR satellite lining
up from the western Great Lakes to the Lower Mississippi Valley.
However, radar trends show two primary areas of broad but generally
light precipitation over Iowa and another across eastern
Oklahoma, southwest Missouri and northwest Arkansas.

RAP analysis shows much of the lift/moisture in compact areas
coinciding with the ongoing precipitation. In between, moisture
remains limited with weak convergence along the advancing cold
front. Radar trends in the last couple of hours have shown
decreasing coverage in shower activity in between the two systems
over interior sections of Missouri along the front. This will
likely be the theme through the morning with better potential for
rainfall from the tri-states (MO/IA/IL) region northward and also
southern Missouri and Illinois. Light showers are likely to remain
isolated to widely scattered in between with the greatest
sensible change being the thick cloud cover and increasing winds
along and behind the front late this morning into the afternoon. A
stark clearing line exists behind the boundary, which will lead
to at least some sunshine through the second part of the day with
highs running slightly below normal- Mid-50s to near 60 degrees.

Dry conditions are expected from mid-afternoon today through at
least the first half of Sunday. The previously mentioned cold front
has little impact other than a brief wind shift and weak cold air
advection. Mid-level ridging running ahead of the next system
will result in return flow late tonight into early Sunday. This
advances 5-7C H8 air northeastward along and west of the
Mississippi River Sunday. This will push temperatures closer to
normal (low to mid- 60s). As mentioned in the previous discussion,
increasing cloud cover Sunday afternoon could keep temperatures
from rising any higher.

Precipitation should hold off through the daytime period with low
potential for an isolated shower along the leading edge advancing
mid-level wing of warm air advection. Otherwise, this system
looks to play out in somewhat similar fashion with better
potential to the north/south and isolated to widely scattered
showers encroaching on central Missouri late Sunday.

Maples

.LONG TERM...  (Sunday Night through Friday)
Issued at 340 AM CDT Sat Apr 2 2022

An active pattern will bring episodes of rainfall to the region,
interspersed with some dry time. Near normal temperatures will
extend from Monday through Wednesday with below normal temperatures
favored Thursday and Friday.

The split flow pattern will continue heading into the early portion
of the week with a more pronounced shortwave tracking through the
Upper Mississippi Valley and a weaker surface low/trough positioned
over the Oklahoma/Texas border. A cold front will trail the northern
stream system, which will push through late Sunday night into early
Monday. This wave will likely behave similar to the Saturday system
with scattered shower potential along what looks to be a weak cold
front. Higher rainfall probabilities will be associated with the
better upper lift to the north and surface disturbance running along
the stalling boundary to the south. Most locations will receive a
few hundredths of an inch to perhaps around one-tenth of an inch of
rain as the boundary sags south through Monday morning.

Fortunately, guidance has come into better alignment late Monday
into the midweek period. This seems to favor stalling the cold front
in the vicinity of the MO/AR border. Surface high pressure builds in
from the northern Plains to provide a dry afternoon Monday. The
split flow pattern previously mentioned looks like it remains intact
as we await the system from the northwest for the late Tuesday into
Wednesday. Meanwhile, a southern shortwave and surface low will
track from the Texarkana Region into the Tennessee Valley Monday
night into the day Tuesday. This nudges the stalled boundary
slightly northward with showers and a few thunderstorms. For now,
NBM probabilities for measurable (0.01" or more) precipitation are 60-
70% along and south of I-70, gradually decreasing to the north.
Though areas north of I-70 may still see rain, expect more of a
scattered nature with broader coverage running along the stalled
front.

As the southern wave exits to the east late Tuesday, there will be a
brief lull and southerly flow running ahead of the next system. The
approaching wave will have a fairly expansive reach from the
northern Plains down into the Mississippi Valley. An already
amplified upper trough will continue dig southeast and take on the
form of a broad, closed upper low. Surface low pressure deepens over
the Upper Mississippi River Valley Tuesday night into Wednesday,
occluding in the process. Another surface disturbance begins to form
over eastern Iowa with yet another situated across Texas/Oklahoma.
The more direct impact will come from the northern surface low,
which consequently reinforces convergence along a cold front that
will progress southeast Tuesday night into Wednesday.

This system interacts with what becomes a more diffuse surface
trough remnant from the previous system, potentially leading to more
widespread precipitation Tuesday night into Wednesday. PWATs of 1.00-
1.25" run along the remnant surface trough with westerly flow
paralleling the trough. The good news is that there is limited
convective potential with only 100-200 J/kg MUCAPE along the front,
but also the reinvigorated southeast push from the eastern Iowa
surface low should help shunt the precipitation east/southeast
without too much residence time or heavy precipitation. Nonetheless,
widespread rainfall amounts of 0.25-0.50" look reasonable.

This could make early Wednesday the milder portion of the day as
temperatures fall on cold air advection in the later half of the
day. This will then become the theme Thursday into Friday with the
main question being precipitation potential. An amplified pattern
will consist of a ridge to the west as the upper trough consumes the
eastern U.S. Smaller vorts will likely spoke around the western
periphery of the trough, reintroducing potential for light, isolated
to scattered showers Thursday before all move far enough east to dry
out Friday. Temperatures will run 10-15 degrees below normal with
50s favored over much of the area.

Maples

&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 623 AM CDT Sat Apr 2 2022

Latest analysis shows VFR ceilings across the area with the
lowest cloud bases between 6k and 7k feet. Rain showers are
isolated to widely scattered on radar mosaics with any ground
truth coming out of Kirksville, MO, heading east along a cold
front.

There is sharp cutoff to cloud cover along and behind the cold
front, which is bisecting Missouri from northeast to southwest.
Given radar trends and lack of ground truth, most sites will only
see a brief shower, if that. The only site that will stand the
chance at observing any steady light shower activity is KUIN.
Even this potential is only 1-2 hours early this morning. There
has also been little/no evidence of any visibility reduction.
Therefore, MVFR ceilings have been pulled from the TAF. If MVFR
happens to develop, it would be very brief and likely only worthy
of a TEMPO line via amendment.

Along and behind the front, winds will gust between 20kt and 25kt
as winds shift out of the northwest from mid-morning through this
evening. Gusts will subside in the late evening, eventually
becoming light/variable late tonight into early Sunday.

Maples

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     59  38  66  50 /  40   0  10  40
Quincy          54  34  61  43 /  60   0  20  50
Columbia        60  37  67  46 /  30   0  20  40
Jefferson City  61  36  68  47 /  30   0  20  40
Salem           56  34  63  47 /  30   0  10  30
Farmington      60  35  66  47 /  20   0   5  30

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 2, 3:53 AM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
353 AM CDT Sat Apr 2 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-030900-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
353 AM CDT Sat Apr 2 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

An isolated thunderstorm is possible, mainly across portions of
southeast Missouri Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Maples

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 9:28 PM CDTRiver Flood WarningLSXJefferson, Saint Louis58 hr

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.